Alert archive / Minnesota / Areal Flood Warnings in 2014

Areal Flood Warning 5, NWS Twin Cities, MN

June 16, 2014Freeborn County, Steele County, Waseca County, Minnesota

NWS Twin Cities, MN issued this areal flood warning at Jun 16, 2014, 9:02 PM CDT for Freeborn County, Steele County, Waseca County, Minnesota. It was in force for 12 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 9:02 PM CDT (02:02 UTC)
Expired
Jun 17, 2014, 9:00 AM CDT
In force
12 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties Freeborn County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:00 AM CDTHEAVY RAIN 3.331 Ene Albert Lea, MN24 HOUR RAINFALL TOTAL. STREET FLOODING REPORTED.
Jun 17, 7:00 AM CDTHEAVY RAIN 2.63Ellendale, MN24 HOUR RAINFALL TOTAL
Jun 17, 7:00 AM CDTHEAVY RAIN 2.67Owatonna, MN24 HOUR RAINFALL TOTAL REPORTED BY WCCO
Jun 17, 7:00 AM CDTHEAVY RAIN 2.881 E Owatonna, MN24 HOUR RAINFALL TOTAL
Jun 17, 8:00 AM CDTHEAVY RAIN 2.622 Sw Glenville, MN24 HOUR RAINFALL TOTAL
Jun 17, 8:00 AM CDTHEAVY RAIN 2.79Albert Lea, MN24 HOUR RAINFALL TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WGUS43 KMPX 170202
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT MON JUN 16 2014

MNC047-147-161-171400-
/O.NEW.KMPX.FA.W.0005.140617T0202Z-140617T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREEBORN MN-STEELE MN-WASECA MN-
902 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 900 AM CDT TUESDAY

* AT 851 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING  
  ACROSS THE WARNED AREA. COUNTY ROAD 75 IN WASECA COUNTY WAS        
  BARRICADED DUE TO WATER COVERING THE ROAD IN SPOTS. ALSO...SEVERAL 
  ROADS ACROSS FREEBORN COUNTY WERE FLOODED WITH WASHOUTS REPORTED   
  AND SOME ROADS BARRICADED. SEVERAL ROADS ACROSS STEELE             
  COUNTY REMAIN BARRICADED BECAUSE OF FLOODING. STANDING WATER       
  REMAINED ACROSS FIELDS AND ROADSIDE DITCHES. IT WILL LIKELY TAKE   
  UNTIL AT LEAST MORNING FOR THE WATER TO RECEDE.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALBERT
  LEA...HAYWARD...OWATONNA...WASECA...MYRE BIG ISLAND STATE PARK AND
  RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4351 9364 4385 9364 4386 9375 4420 9376
      4420 9305 4350 9305

$$

DWE
1 follow-up statement
040 
WGUS83 KMPX 170951
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 AM CDT TUE JUN 17 2014

MNC047-147-161-171400-
/O.CON.KMPX.FA.W.0005.000000T0000Z-140617T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREEBORN MN-STEELE MN-WASECA MN-
451 AM CDT TUE JUN 17 2014

...FLOOD WARNING REMAINS IN EFFECT FOR WASECA...STEELE AND FREEBORN
COUNTIES UNTIL 900 AM CDT...

AT 445 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT SEVERAL 
ROADS REMAINED CLOSED IN EACH OF THE THREE COUNTIES EITHER DUE TO 
BEING WASHED OUT OR THAT WATER REMAINED ACROSS THE ROAD.

NO ADDITIONAL RAIN IS EXPECTED THIS MORNING. HOWEVER...SHOWERS AND 
THUNDERSTORMS MAY REDEVELOP OVER THE AREA LATE THIS AFTERNOON AND 
EVENING.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4351 9364 4385 9364 4386 9375 4420 9376
      4420 9305 4350 9305

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 16, 7:39 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 16, 7:39 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 654 PM CDT MON JUN 16 2014

UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 150 PM CDT MON JUN 16 2014

TONIGHT AND TUESDAY...SFC ANALYSIS PUTS A LOW PRES CENTER OVER
N-CENTRAL SD WITH A WMFNT THAT IS SNAPPING NWD ACRS SRN INTO CENTRAL
MN. WINDS BEHIND THE FNT HAVE SHIFTED TO SLY OVER THE ENTIRE WFO MPX
CWFA...AND DEWPOINTS HAVE SURGED INTO THE LOWER 60S FOR MUCH OF THE
AREA. IN CONJUNCTION WITH THIS SFC SYSTEM IS STRONG SW FLOW ALOFT...
INCLUDING JETTING AROUND 3 KFT OF WINDS IN THE 40-50 KT RANGE.
CAPPING HAVE BEEN LOST WHILE CAPES RANGE FROM 2500-3500 J/KG...AND
THE STRONG JETTING AT MULTIPLE LEVELS IS CONTRIBUTING TO 0-3KC
HELICITY VALUES OF 300-500 M2/S2...MAINLY UPSTREAM FROM THE MPX
CWFA. GIVEN ALL THESE INGREDIENTS...STRONGEST OF WHICH IS OVER FAR
SRN MN...IT IS CERTAINLY NOT UNREASONABLE TO SEE SEVERE CELLULAR
STORMS AROUND THE I-90 CORRIDOR WITH MORE CLUSTER-LIKE STORMS GOING
N. WILL SEE THE STORMS CONTINUE TO SHIFT EWD ACRS THE CWFA THRU THE
OVERNIGHT HOURS...GRADUALLY DRAGGING THE STORMS TO THE SE ACRS THE
AREA...WITH THE BIGGEST THREAT FOR SEVERE WX ENDING BY AROUND 06Z...
LIKELY EARLIER FOR WRN PORTIONS OF THE AREA. THE OTHER CONCERN IS
VERY HEAVY RAIN. PWATS ARE MAINLY IN THE 1.2-1.6 INCH RANGE PER SPC
ANALYSIS...HIGHEST OVER SWRN MN...AND WITH TRAINING OF STORMS THE
PRECIPITATION EFFICIENCY WILL BE RATHER HIGH. WILL BE LOOKING FOR
2-3 INCHES QPF OVER SRN MN...HENCE THE FLASH FLOOD WATCH OVER SRN
PORTIONS OF THE CWFA THRU THE OVERNIGHT HOURS. THE PRECIP WILL
GRADUALLY END FROM NW TO SE DURG THE OVERNIGHT HRS...BUT WILL LOOK
FOR ISOLD TO SCATTERED LINGERING SHWRS FOR MUCH OF THE DAY TMRW. AS
THE DAY PROGRESSES HOWEVER...MORE STORM ORGANIZATION WILL TAKE PLACE
AS THE LOW PRES CENTER FORMERLY OVER THE DAKOTAS SHIFTS INTO NRN
WI...LEAVING A SFC CDFNT FNT STRADDLING THE AREA FROM SW TO NE. THIS
LOW LEVEL FOCUSING MECHANISM WILL AGAIN AID IN STORM DEVELOPMENT
LATE IN THE DAY WHEN INSOLATION IS GREATEST...WHICH WILL ENHANCE
INSTABILITY...AND CINH IS ELIMINATED. STORMS WILL TAKE ON MORE
BOW-LIKE SIGNATURES ALONG WITH CLUSTERS...MAKING BOTH LARGE HAIL AND
DAMAGING WINDS THE HAZARDS FOR LATE IN THE DAY TMRW. CONTRIBUTING TO
THE INSTABILITY WILL BE THE WARMING TREND THRU TMRW...WITH THE CWFA
BEING SQUARELY PLACE IN THE WARM SECTOR AS HIGHS CLIMB FROM THE UPR
70S TO LWR 80S TDA...INTO THE MID 80S ON TUE. A MILD NIGHT IS
EXPECTED TNGT WITH LOWS IN THE MID TO UPR 60S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 150 PM CDT MON JUN 16 2014

WITH A GOOD DEAL TO FOCUS ON FOR TODAY AND TOMORROW... DID NOT
INVEST A SUBSTANTIAL AMOUNT OF TIME DISSECTING THINGS FOR THE
REMAINDER OF THE FORECAST PERIOD. HOWEVER... THINGS LOOK TO HAVE
CHANGED LITTLE WITH REGARD TO THE NUMERICAL GUIDANCE... AND IT
APPEARS WE WILL BE DEALING WITH THE STALLED OUT FRONTAL
BOUNDARY/BAROCLINIC ZONE OVER OUR AREA FOR MOST OF THE WEEK WHILE
THE SURFACE LOW REMAINS TO OUR WEST. THE WESTERN CONUS UPPER LOW
STILL LOOKS TO EJECT NORTHEAST INTO THE REGION TOWARD THE END OF
THE WEEK... WHICH SHOULD HELP PUSH THE SURFACE LOW AND DIFFUSE COLD
FRONT ACROSS THE AREA FRIDAY INTO EARLY SATURDAY. THERE ARE
CERTAINLY DIFFERENCES IN THE GUIDANCE BY THEN... BUT THE ECMWF AND
GFS HAVE THAT GENERAL THEME... THEN LINGERING WHAT/S LEFT OF THE
UPPER TROUGH AND COLD POOL OVER THE AREA THROUGH THE WEEKEND.
PRIOR TO THAT... OUR BOUTS/ROUND OF CONVECTION WILL BE HEAVILY
TIED TO WEAKER LARGE SCALE IMPULSES MOVING THROUGH THE UPPER FLOW
AND WHATEVER CONVECTIVELY INDUCED FORCING CAN SETUP ACROSS THE
REGION. SO... WE/RE STUCK WITH HAVING TO INCLUDE POPS THROUGH THE
WEEK INTO THE WEEKEND IN A BROAD-BRUSH FASHION AT THIS POINT. AS
THINGS WORK INTO THE SHORTER TERM EACH DAY WE/LL LIKELY BE ABLE TO
IDENTIFY SOME POP-FREE OR LOW POP PERIODS... SINCE THEY/LL
CERTAINLY OCCUR. SEVERE WEATHER CONCERNS MAINLY LOOK TO BE DURING
THE EARLY PART OF THE WEEK... WITH HEAVY RAIN/FLOODING CONCERNS
PRETTY MUCH THROUGHOUT THE PERIOD AS FLASHIER STUFF GIVES WAY TO

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 654 PM CDT MON JUN 16 2014

DEALING WITH RAIN/TSTMS IN ERN MN INTO WRN WI WHILE CENTRAL-WRN MN
HAS CLEARED OUT BUT STRONG WINDS DEVELOPED ONCE THE RAIN ENDED DUE
TO THE FORMATION OF A WAKE LOW. THE ERN TAF SITES ARE EXPECTED TO
DEAL WITH SIMILAR WINDS ONCE THE RAINFALL ENDS...WHICH SHOULD BE
BY 03Z-04Z. WAKE LOW WINDS WILL DIMINISH SHORTLY AFTER THEY
COMMENCE...RESULTING IN SE TO E WINDS 5-10 KT OVERNIGHT. WITH THE
WINDS DIMINISHING...THE ADDITIONAL LOW LEVEL MOISTURE WILL BE
RESPONSIBLE FOR THE FORMATION OF FOG AND/OR LOW STRATUS AT ALL
SITES...INCLUDING CONDS DROPPING TO IFR/LIFR LEVELS. THESE
CONDITIONS WILL BE MAINLY WITHIN A FEW HRS OF 12Z...WITH CONDS
IMPROVING BY 15Z TMRW MRNG TO MVFR...THEN VFR BY 18Z. LATE IN THE
DAY...SHWRS LOOK TO DEVELOP OVER WRN WI THAT MAY SPREAD INTO ERN
MN SO HAVE INCLUDED VFR SHWRS TO ACCOUNT FOR THIS INCREASE IN
PRECIP CHC. TOO EARLY ATTM TO INCLUDE CB/TS MENTION BUT GIVEN THE
CONTINUED INSTABILITY AVAILABLE AND STRONG JETTING...TSTMS
CERTAINLY POSSIBLE BY LATE AFTN INTO THE EVENING.

KMSP...LGT RAIN WITH A FEW TSTMS WILL GRADUALLY COME TO AN END
WITHIN THE FIRST COUPLE HOURS OF THE 17/00Z TAF. THE CONCERN IS
STRONG WAKE LOW WINDS DEVELOPING ON THE BACK SIDE OF THE RAIN
SHIELD. HAVE INCLUDED THIS IN THE TEMPO GROUP AT THE START...BUT
EVENTUALLY WINDS WILL SETTLE BACK TO SE OVERNIGHT. POTENTIAL FOR
IFR/LIFR CIGS AND/OR VSBY APPROACHING DAYBREAK AS WINDS GO
RELATIVELY LIGHT WITHIN A VERY MOIST BLYR. CONDS IMPROVE LATE MRNG
TMRW TO VFR...BUT ADDITIONAL SHWRS /AND POTENTIALLY TSTMS/ CAN BE
EXPECTED LATE AFTN INTO THE EARLY EVE HOURS TMRW.

/OUTLOOK FOR KMSP/
WED...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10-15 KTS.
THU...MVFR/IFR WITH SHRA/TSRA LIKELY. WINDS SE 10-15 KTS.
FRI...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SW 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR MNZ051-059>062-
     066>069-074>076.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ064-065-067-
     073>078-082>085-091>093.

WI...NONE.
&&

UPDATE...JPC
SHORT TERM...JPC
LONG TERM...
AVIATION...JPC
Hazardous weather outlook, Jun 16, 11:21 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1121 AM CDT MON JUN 16 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1121 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA
FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON INTO TONIGHT. THE
GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ACROSS SOUTHERN
MINNESOTA THIS AFTERNOON AND EVENING...WHERE VERY LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL
BE POSSIBLE.

IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
ACTIVITY TODAY AND TONIGHT. GIVEN RECENT WET CONDITIONS...THIS
WILL POSE A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTHERN MINNESOTA WHERE THE
HEAVIEST RAIN WILL OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUESDAY
THROUGH FRIDAY. SEVERE STORMS WILL BE POSSIBLE WITH ANY ACTIVITY
THAT DEVELOPS TUESDAY THROUGH THURSDAY. IN ADDITION...SEVERAL
INCHES OF RAIN ARE POSSIBLE THROUGH LATE WEEK...WHICH WILL LEAD
TO CONTINUED FLOODING CONCERNS. THE FLOODING THREAT IS EXPECTED TO
TRANSITION FROM MORE OF A FLASH FLOOD THREAT AT THE BEGINNING OF
THE WEEK...TO MORE OF A MAIN STEM RIVER FLOOD THREAT THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON THROUGH TONIGHT. IN ADDITION...SPOTTER ACTIVATION WILL
LIKELY BE NEEDED AT TIMES TUESDAY THROUGH THURSDAY.

In the hours before

Local storm report, Jun 16, 7:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 S FREEBORN            43.72N 93.56W
06/16/2014                   FREEBORN           MN   EMERGENCY MNGR

            TREES DOWN, SHED ROOF RIPPED OFF. TIME ESTIMATED.

&&

AJZ
Local storm report, Jun 16, 7:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     1 E MANCHESTER          43.72N 93.43W
06/16/2014                   FREEBORN           MN   EMERGENCY MNGR

            TREES DOWN, POWER LINES DOWN. ROOF OF SHED TORN OFF.

&&

AJZ
Local storm report, Jun 16, 8:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
823 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     2 W TRIMONT             43.76N 94.76W
06/16/2014  M67.00 MPH       MARTIN             MN   TRAINED SPOTTER

            MEASURED FROM VEHICLE ANEMOMETER.

0420 PM     HAIL             3 NW TRIMONT            43.80N 94.75W
06/16/2014  E1.00 INCH       MARTIN             MN   PUBLIC

            QUARTER-SIZED HAIL AND SEVERAL TREES DOWN.

0514 PM     HAIL             5 NE FOXLAKE            43.78N 94.61W
06/16/2014  M1.00 INCH       MARTIN             MN   TRAINED SPOTTER

0514 PM     TSTM WND DMG     5 NE FOXLAKE            43.78N 94.61W
06/16/2014                   MARTIN             MN   TRAINED SPOTTER

            LARGE BRANCH DOWN.

0535 PM     TSTM WND DMG     3 SE MAPLETON           43.90N 93.92W
06/16/2014                   BLUE EARTH         MN   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN ALONG ROUTES 22 AND
            30. TREES IN EXCESS OF 12-14 INCHES IN DIAMETER DOWNED.

0535 PM     TSTM WND DMG     3 N MAPLETON            43.97N 93.95W
06/16/2014                   BLUE EARTH         MN   TRAINED SPOTTER

            LARGE TREE DOWN OVER HIGHWAY 22.

0540 PM     TSTM WND DMG     5 W HOPE                43.97N 93.46W
06/16/2014                   WASECA             MN   TRAINED SPOTTER

            EIGHTEEN INCH DIAMETER TREES TOPPLED APPROXIMATELY ONE
            FOOT FROM THE GROUND. TIME ESTIMATED.

0600 PM     TSTM WND DMG     3 S FREEBORN            43.72N 93.56W
06/16/2014                   FREEBORN           MN   EMERGENCY MNGR

            TREES DOWN, SHED ROOF RIPPED OFF. TIME ESTIMATED.

0606 PM     TSTM WND DMG     1 E MANCHESTER          43.72N 93.43W
06/16/2014                   FREEBORN           MN   EMERGENCY MNGR

            TREES DOWN, POWER LINES DOWN. ROOF OF SHED TORN OFF.

0606 PM     HEAVY RAIN       6 E MANKATO             44.16N 93.88W
06/16/2014  M1.70 INCH       BLUE EARTH         MN   TRAINED SPOTTER

0620 PM     TSTM WND DMG     MANCHESTER              43.72N 93.45W
06/16/2014                   FREEBORN           MN   BROADCAST MEDIA

            SPORADIC POWER OUTAGES IN AND AROUND TOWN.

0620 PM     TSTM WND DMG     HARTLAND                43.80N 93.49W
06/16/2014                   FREEBORN           MN   BROADCAST MEDIA

            SPORADIC POWER OUTAGES IN AND AROUND CITY.

0627 PM     TSTM WND DMG     WASECA                  44.08N 93.50W
06/16/2014                   WASECA             MN   TRAINED SPOTTER

            LARGE TREE DOWN OVER POWER LINE ON 10TH AVE SE.

0637 PM     HAIL             1 WSW ALBERT LEA        43.65N 93.39W
06/16/2014  E1.75 INCH       FREEBORN           MN   TRAINED SPOTTER

0637 PM     HAIL             WASECA                  44.08N 93.50W
06/16/2014  M0.75 INCH       WASECA             MN   TRAINED SPOTTER

0642 PM     HAIL             ALBERT LEA              43.66N 93.37W
06/16/2014  M0.88 INCH       FREEBORN           MN   PUBLIC

&&

AJZ
Local storm report, Jun 16, 8:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      2 E HOPE                43.97N 93.32W
06/16/2014                   STEELE             MN   LAW ENFORCEMENT

            COUNTY ROAD 45 BLOCKED OFF DUE TO WATER OVER ROADWAY.

&&

AJZ
Local storm report, Jun 16, 8:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      1 S OWATONNA            44.07N 93.22W
06/16/2014                   STEELE             MN   LAW ENFORCEMENT

            WATER OVER THE ROAD AT 28TH ST AND AUSTIN ROAD.

&&

AJZ
Local storm report, Jun 16, 8:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      2 S OWATONNA            44.06N 93.22W
06/16/2014                   STEELE             MN   LAW ENFORCEMENT

            WATER OVER ROAD JUST SOUTH OF OWATONNA.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:57 PM CDTFlash Flood WatchMPXBlue Earth, Faribault, Freeborn, Martin, Steele, Waseca and 1 more15 hr

Nearby

Areal Flood Warnings in Minnesota, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.